Alert archive / South Dakota / High Wind Warnings in 2015
High Wind Warning 2, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Jan 24, 2015, 2:46 AM MST for 5 counties in South Dakota. It took effect at Jan 24, 2015, 9:00 AM MST. It was in force for 10 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 24, 2015, 2:46 AM MST (09:46 UTC)
- In effect from
- Jan 24, 2015, 9:00 AM MST
- Expired
- Jan 24, 2015, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Harding County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD
The radar
The Rapid City radar (KUDX), 88 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 11:46 AM MST | NON-TSTM WND GST 64 | 1 N Buffalo, SD | |
| Jan 24, 11:57 AM MST | HIGH SUST WINDS 46 | Rapid City Airport, SD | |
| Jan 24, 12:38 PM MST | NON-TSTM WND GST 59 | Rapid City Airport, SD | |
| Jan 24, 12:52 PM MST | NON-TSTM WND GST 58 | 1 E Downtown Rapid City, SD | |
| Jan 24, 12:54 PM MST | HIGH SUST WINDS 49 | Ellsworth Afb, SD | |
| Jan 24, 1:01 PM MST | NON-TSTM WND GST 60 | 1 E Downtown Rapid City, SD | |
| Jan 24, 1:20 PM MST | NON-TSTM WND GST 66 | 3 Wnw Wasta, SD | |
| Jan 24, 1:34 PM MST | NON-TSTM WND GST 66 | 1 N Buffalo, SD | |
| Jan 24, 2:20 PM MST | NON-TSTM WND GST 65 | 8 S Wall, SD | |
| Jan 24, 2:30 PM MST | NON-TSTM WND GST 57 | 7 Sse Meadow, SD | |
| Jan 24, 2:35 PM MST | NON-TSTM WND GST 54 | 5 Sse Bear Butte State, SD | |
| Jan 24, 2:35 PM MST | NON-TSTM WND GST 57 | 1 Nw Wall, SD | |
| Jan 24, 3:00 PM MST | NON-TSTM WND GST 59 | 1 Nne Faith, SD | |
| Jan 24, 4:00 PM MST | HIGH SUST WINDS 40 | 1 N Buffalo, SD | |
| Jan 24, 4:20 PM MST | NON-TSTM WND GST 59 | 8 S Wall, SD | |
| Jan 24, 6:00 PM MST | HIGH SUST WINDS 45 | Rapid City Airport, SD | |
| Jan 24, 6:05 PM MST | NON-TSTM WND GST 62 | 1 E Downtown Rapid City, SD | |
| Jan 24, 6:20 PM MST | HIGH SUST WINDS 40 | 8 S Wall, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS73 KUNR 240946 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 246 AM MST SAT JAN 24 2015 .A FAST MOVING LOW PRESSURE SYSTEM WILL DROP A COOL FRONT THROUGH THE SOUTH DAKOTA PLAINS TODAY. BEHIND THE FRONT...GUSTY NORTHWEST WINDS WILL DEVELOP. SDZ001-002-012-013-026-031-072-073-241800- /O.UPG.KUNR.WI.Y.0004.150124T1800Z-150125T0200Z/ /O.NEW.KUNR.HW.W.0002.150124T1600Z-150125T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS... UNION CENTER 246 AM MST SAT JAN 24 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING. THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ WYZ071-241800- /O.NEW.KUNR.HW.W.0002.150124T1600Z-150125T0200Z/ NORTHEASTERN CROOK- INCLUDING THE CITY OF...COLONY 246 AM MST SAT JAN 24 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING. THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ032-241800- /O.EXB.KUNR.WI.Y.0004.150124T1600Z-150125T0200Z/ HAAKON- INCLUDING THE CITY OF...PHILIP 246 AM MST SAT JAN 24 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL DEVELOP MIDDAY. THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ030-042>044-046-047-074-241800- /O.EXB.KUNR.WI.Y.0004.150124T1900Z-150125T0200Z/ CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...KADOKA... MARTIN...WHITE RIVER...MISSION...HERMOSA 246 AM MST SAT JAN 24 2015 /346 AM CST SAT JAN 24 2015/ ...WIND ADVISORY IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 7 PM MST /8 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 7 PM MST /8 PM CST/ THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON. THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ014-025-241800- /O.EXT.KUNR.WI.Y.0004.150124T1600Z-150125T0200Z/ ZIEBACH-NORTHERN FOOT HILLS- INCLUDING THE CITIES OF...DUPREE...SPEARFISH 246 AM MST SAT JAN 24 2015 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING. THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
4 follow-up statements
685 WWUS73 KUNR 241133 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 433 AM MST SAT JAN 24 2015 .A FAST MOVING LOW PRESSURE SYSTEM WILL DROP A COOL FRONT THROUGH THE SOUTH DAKOTA PLAINS TODAY. BEHIND THE FRONT...GUSTY NORTHWEST WINDS WILL DEVELOP. SDZ001-002-012-013-026-031-072-073-WYZ071-241945- /O.CON.KUNR.HW.W.0002.150124T1600Z-150125T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS... UNION CENTER...COLONY 433 AM MST SAT JAN 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING. THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ014-025-032-241945- /O.CON.KUNR.WI.Y.0004.150124T1600Z-150125T0200Z/ ZIEBACH-NORTHERN FOOT HILLS-HAAKON- INCLUDING THE CITIES OF...DUPREE...SPEARFISH...PHILIP 433 AM MST SAT JAN 24 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING. THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ030-042>044-046-047-074-241945- /O.CON.KUNR.WI.Y.0004.150124T1900Z-150125T0200Z/ CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...KADOKA... MARTIN...WHITE RIVER...MISSION...HERMOSA 433 AM MST SAT JAN 24 2015 /533 AM CST SAT JAN 24 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 7 PM MST /8 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 7 PM MST /8 PM CST/ THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON. THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
856 WWUS73 KUNR 241542 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 842 AM MST SAT JAN 24 2015 .A FAST MOVING LOW PRESSURE SYSTEM WILL DROP A COOL FRONT THROUGH THE SOUTH DAKOTA PLAINS TODAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. SDZ001-002-012-013-026-031-072-073-WYZ071-250200- /O.CON.KUNR.HW.W.0002.150124T1600Z-150125T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS... UNION CENTER...COLONY 842 AM MST SAT JAN 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP LATE THIS MORNING. THE WINDS WILL DIMINISH EARLY THIS EVENING. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ014-025-032-250200- /O.CON.KUNR.WI.Y.0004.150124T1600Z-150125T0200Z/ ZIEBACH-NORTHERN FOOT HILLS-HAAKON- INCLUDING THE CITIES OF...DUPREE...SPEARFISH...PHILIP 842 AM MST SAT JAN 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING. THE WINDS WILL DIMINISH EARLY THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ030-042>044-046-047-074-250200- /O.CON.KUNR.WI.Y.0004.150124T1900Z-150125T0200Z/ CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...KADOKA... MARTIN...WHITE RIVER...MISSION...HERMOSA 842 AM MST SAT JAN 24 2015 /942 AM CST SAT JAN 24 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 7 PM MST /8 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 7 PM MST /8 PM CST/ THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON. THE WINDS WILL DIMINISH EARLY THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
146 WWUS73 KUNR 242124 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 224 PM MST SAT JAN 24 2015 SDZ001-002-012-013-026-031-072-073-WYZ071-250200- /O.CON.KUNR.HW.W.0002.000000T0000Z-150125T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS... UNION CENTER...COLONY 224 PM MST SAT JAN 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL DIMINISH EARLY THIS EVENING. * WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ014-025-032-250200- /O.CON.KUNR.WI.Y.0004.000000T0000Z-150125T0200Z/ ZIEBACH-NORTHERN FOOT HILLS-HAAKON- INCLUDING THE CITIES OF...DUPREE...SPEARFISH...PHILIP 224 PM MST SAT JAN 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ030-042>044-046-047-074-250200- /O.CON.KUNR.WI.Y.0004.000000T0000Z-150125T0200Z/ CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...KADOKA... MARTIN...WHITE RIVER...MISSION...HERMOSA 224 PM MST SAT JAN 24 2015 /324 PM CST SAT JAN 24 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. * TIMING...THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
769 WWUS73 KUNR 250202 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 702 PM MST SAT JAN 24 2015 SDZ001-002-012-013-026-031-072-073-WYZ071-250315- /O.EXP.KUNR.HW.W.0002.000000T0000Z-150125T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS... UNION CENTER...COLONY 702 PM MST SAT JAN 24 2015 ...HIGH WIND WARNING HAS EXPIRED... WINDS WILL CONTINUE TO DECREASE THIS EVENING. $$ SDZ014-025-030-032-042>044-046-047-074-250315- /O.EXP.KUNR.WI.Y.0004.000000T0000Z-150125T0200Z/ ZIEBACH-NORTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...DUPREE...SPEARFISH...FOLSOM...PHILIP... PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION... HERMOSA 702 PM MST SAT JAN 24 2015 /802 PM CST SAT JAN 24 2015/ ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DECREASE THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Jan 24, 2:45 AM MST, 1 minute earlier.
Area forecast discussion, Jan 24, 2:45 AM MST, 1 minute before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
245 AM MST SAT JAN 24 2015
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
ISSUED AT 229 AM MST SAT JAN 24 2015
09Z SURFACE ANALYSIS HAD LOW PRESSURE OVER CENTRAL AB WITH TROUGH
INTO EASTERN WY AND COOL FRONT INTO NORTHWEST MT. SHORTWAVE ENERGY
NOTED ON WATER VAPOUR OVER CENTRAL BC...MOVING SWIFTLY SOUTHEAST
ON 130KT JET STREAK CRASHING ONSHORE OVER SOUTHWEST CANADA. THIS
WAVE WILL BLAST INTO EASTERN SD THIS EVENING WITH THE SURFACE LOW
DROPPING INTO EASTERN ND. SYNOPTIC FORCING AHEAD OF SHORTWAVE WILL
TAP INTO LIMITED MOISTURE AND PRODUCE A BAND OF -SHRASN THIS
MORNING ACROSS PORTIONS OF THE CWA...PARTICULARLY OVER NORTHWEST
SD. ACTIVITY WILL WANE THIS AFTERNOON ON THE PLAINS AS SUBSIDENCE
KICKS IN BEHIND SHORTWAVE/COOL FRONT. EXCEPTION WILL BE OVER THE
NORTHERN BLACK HILLS WHERE UPSLOPE ENHANCEMENT MAY OCCUR. SNOW
AMOUNTS TOUGH GIVEN RATHER WARM BOUNDARY LAYER. MAIN STORY WILL BE
GRADIENT ASSOCIATED WITH THE SYSTEM THIS AFTERNOON. 850MB WINDS
REACH 50KTS FROM K2WX TO KRAP WITH WELL MIXED BOUNDARY LAYER THIS
AFTERNOON. COLD AIR ADVECTION/ISALLOBARIC FORCING NOT THAT
GREAT...BUT THINK SUBSIDENCE/MIXING WILL OVERCOME TO RESULT IN A
HIGH WIND WARNING WINDS IN THE AFOREMENTIONED CORRIDOR. WILL ALSO
EXPAND CURRENT WIND ADVISORY TO COVER ADDITIONAL PORTIONS OF THE
SD PLAINS PER LATEST GUIDANCE. TEMPERATURES WILL MILD FOR THIS
TIME OF YEAR.
TONIGHT/SUNDAY...SUBSIDENCE WILL DOMINATE THE WEATHER EXCEPT OVER
THE FAR WEST WHERE WEAK FORCING ASSOCIATED WITH SURFACE-800MB
BAROCLINIC ZONE MAY PRODUCE A FEW SHOWERS. TEMPERATURES WILL BE
5-10F ABOVE NORMAL ON AVERAGE.
.LONG TERM...MONDAY THROUGH FRIDAY
ISSUED AT 229 AM MST SAT JAN 24 2015
MEDIUM RANGE MODELS STILL IN AGREEMENT ON AN UPPER LEVEL RIDGE
MOVING EAST ACROSS THE ROCKIES EARLY NEXT WEEK AND FLATTENING OUT
ACROSS THE PLAINS MIDWEEK. VERY MILD AIR WILL BE IN PLACE FOR
MONDAY AND TUESDAY...WITH HIGHS IN THE 50S AND LOWER 60S...WARMEST
OVER THE EASTERN SLOPES OF THE BLACK HILLS. AS THE RIDGE BREAKS
DOWN DURING MIDWEEK...SHORTWAVE ENERGY WILL PUSH THROUGH...BRINGING
INCREASING CLOUDS AND COOLER AIR FOR THE LATTER PART OF THE WEEK.
MODELS DIVERGE SOME TOWARD THE END OF THE FORECAST PERIOD...WITH
GFS SHOWING A STRONGER SHORTWAVE PASSING THROUGH FRIDAY AND FRIDAY
NIGHT. THIS WOULD BRING A CHANCE FOR SNOW AND ANOTHER SHOT OF
COLDER AIR FOR NEXT WEEKEND.
&&
.AVIATION...FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING
ISSUED AT 229 AM MST SAT JAN 24 2015
STRONG NORTHWESTERLY WINDS WILL DEVELOP ACROSS THE SD PLAINS LATE
THIS MORNING AND AFTERNOON AS A COOL FRONT CROSSES THE REGION. THE
STRONGEST WINDS WILL GENERALLY BE FROM K2WX TO KRAP...WHERE SOME
GUSTS TO NEAR 50 KT ARE EXPECTED EARLY THIS AFTERNOON. ISOLATED TO
SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP ACROSS THE AREA THIS
MORNING AND PERSIST THROUGH THE AFTERNOON. AREAS OF MVFR
CONDITIONS ARE POSSIBLE OVER NORTHEAST WY...THE BLACK HILLS...AND
NORTHWEST SD.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM NOON MST /1 PM CST/ TODAY TO 7 PM MST /8 PM
CST/ THIS EVENING FOR SDZ030-042>044-046-047-074.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR SDZ001-002-012-013-026-031-072-073.
WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR SDZ014-025-032.
WY...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR WYZ071.
&&
SHORT TERM...HELGESON
LONG TERM...26
AVIATION...26Hazardous weather outlook, Jan 23, 8:27 PM MST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RAPID CITY SD 827 PM MST FRI JAN 23 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-241400- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 827 PM MST FRI JAN 23 2015 /927 PM CST FRI JAN 23 2015/ ...WIND ADVISORY FROM LATE SATURDAY MORNING INTO EARLY SATURDAY EVENING FOR NORTHWESTERN SOUTH DAKOTA AND ON THE PLAINS EAST OF THE BLACK HILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG DISTURBANCE WILL SUPPORT STRONG GUSTY NORTHWEST WINDS SATURDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH CAN BE EXPECTED LATE SATURDAY MORNING INTO EARLY SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY JC
Nearby
High Wind Warnings in South Dakota, 2015High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.